Restarted Ibnutrib

After high grade fever last week, ie after taking 2x140 MG tab for abt one month, was hospitized and Doc diagnosed fever is account bronchitis. So they gave me antibiotics and fever subsidised aft two days.

And since past two days have restarted now with 3x 140 msg in single dose.

Am now feeling loss of appetite, nausea .

Is it normal , friends?

27 Replies

oldestnewest
  • I'm starting my second month on Ibrutinib and haven't experienced any side effects as of yet. I take my three pills at 7pm since I usually eat dinner early. That might be why I haven't experienced any side effects. I try to go to bed between 9-9:30 and am up early, 5:30ish. Maybe I'm sleeping instead of feeling the side effect. I just know that during chemotherapy, sleep was the only thing that took the nausea and exhaustion away. We all react so differently to drugs. I wish you the best. Sally (USA)

  • Thanks Sally. God bless.

    Am thinking of changing medicine timings to after lunch , as we take like dinner anyway.

    Perhaps will try your idea of taking aft dinner.

  • Pharmacist said to take it on an empty stomach with plenty of water, and at same time each day, if possible.. I take it at 6 am, and will not eat until 7 am. Haven't had nausea. I'm on it almost 5 months. Kids 4

  • Ok-- will also like to try this , and take it 2 hours aft lunch or dinner, as am afraid that in case I take it in morning , empty stomach then I may not be able to eat breakfast also..

    Thanks again

  • I take mine between 8-9 pm. No side effects and in 5th month.

    I was taking it at 4:30pmnand I could just feel it sucking the life out of me. Night is the best for me.

  • Thanks a lot for your feedback. Will surely switch to night time.

    God bless

  • I started mine at 7 just in case I had any side effects. None so far, so I might extend it a bit later to maybe 9. I'm usually ready for bed soon after I take it so 9 might work even better. I wake up with plenty of energy but am sleepy within an hour after taking it. I drink extra fluids all day and am happy with the results. Sally (USA)

  • I don't have any nausea but it's a recognised side effect, so much so that my medic gave me some anti sickness tabs (!) to take if it got very bad. I'm seriously thinking of moving the time that I take mine to the evening rather than first thing in the morning.

    Wishing you all the best

  • Thanks and take care.

  • If you are having nausea, it is better to take it on an empty stomach, rather than full. I was told that food will increase the absorption and make your stomach symptoms worse. Take it an hour or two before or after a meal and see if it helps.

  • Oh-- I thought that we need to take this med only aft meals.

    Shall surely try; many thanks for your kind advise.

  • Eight months on Imbruvica and only side effects were weight gain ( back to pre diagnosis weight) and cracked splitting skin at fingertips.

    I take my 420 mg in the morning usually an hour after breakfast. I was never told " empty stomach" but was told to take it about same time daily and to drink a lot of water. I try to drink a gallon every day.

  • A gallon, 8 pints, I need to up my intake!

  • It's a lot of water, granted. But an unexpected benefit was as soon as I upped the water intake my " dry eye " profuse watering (treated with Restasis) went away. Go figure

  • yes I drink a gallon a day too. I didn't know anyone else had the splitting skin at fingertips!

  • The fingertip skin cracking splitting is maddening...liquid bandage is my best friend.Next up lotion with a high Urea content

  • Thanks

  • Wow! So many various takes on the question of when to take Imbruvica! I was only told to try to take it at the same time every day. I take mine with breakfast, every morning between 9:00 and 10:00. I was never told anything regarding with or without food, and I have had no nausea from Imbruvica, so I guess I'm good. One thing I did learn from my mother years ago is that in general, it's good to take any medications with food or milk. Especially anything with aspirin, ibuprofen, or definitely vitamins! Vitamins on an empty stomach can make you really queasy!

  • Yes, these exchange of views did help. We too , were told to take all medicines , especially antibiotics only after meals.

    Further, I have been advised by my Doc not to take Asprin and few other medicines along with Ibnutrib; so for other infections I always take along this list ( available on Google also) to my GP.

  • Yes, one of the first things I was told when I began ibrutinib therapy was to stay away from NSAID medications, because of the danger of bleeding. I guess it is considered a bit of a "blood thinner." For that same reason, I stop my treatment for a few days before and a few days after any surgery or procedure that carries a bleeding risk. And of course the antibiotic Cipro is a big no-no. We definitely need to be our own advocates when it comes to letting all of our doctors know what we are taking, and what the contraindications are, because they themselves don't always know!

  • I hadn't heard Cipro is a big no no. Why?

  • Frankly no idea myself

  • Thanks again

  • The antibiotic Cipro has a major contraindication with ibrutinib. I don't know if you would call it "dangerous" but my understanding is that it changes the absorption rate of ibrutinib. My specialty pharmacy where I get my irbrutinib confirmed that. Something to remember when other doctors want to treat you for a sinus infection or UTI. I have my docs list it in my chart right along with any allergies.

  • I was on Cipro for a UTI that didn't exist and Imbruvica (ibrutinib) prior to the drug label change... and while it was not in my case life threatening, nobody should go through what I went through...

    If fluroquinilones can not be substituted, then the dose of Imbruvica (ibrutinib) MUST BE REDUCED...

    Do not expect your GP to know this.. they don't...

    2.4 Dose Modifications for Use with CYP3A Inhibitors

    Avoid co-administration with strong or moderate CYP3A inhibitors and consider alternative agents with less CYP3A inhibition.

    Concomitant use of strong CYP3A inhibitors which would be taken chronically (e.g., ritonavir, indinavir, nelfinavir, saquinavir, boceprevir, telaprevir, nefazodone) is not recommended.

    For short-term use (treatment for 7 days or less) of strong CYP3A inhibitors (e.g., antifungals and antibiotics) consider interrupting IMBRUVICA therapy until the CYP3A inhibitor is no longer needed [see Drug Interactions (7.1)].

    Reduce IMBRUVICA dose to 140 mg if a moderate CYP3A inhibitor must be used (e.g., fluconazole, darunavir, erythromycin, diltiazem, atazanavir, aprepitant, amprenavir, fosamprevir, crizotinib, imatinib, verapamil, and ciprofloxacin)

    Drug label

    accessdata.fda.gov/drugsatf...

    I like to think my constant badgering of the drug company played a small part in getting this after market change... 😜

  • I take mine after supper (wait 2 hrs) just before bedtime. I sleep thru most of the nausea. I still have up and down appetite as well as fatigue. Been on it 8 months.

  • Thanks

You may also like...